Alabama, 2025Drought in Alabama, September 2 to 21, 2025
September 2 to 21, 2025 · NWS BMX · 1 event in 1 county or zone
A dry period during the late summer resulted in Severe (D2) drought conditions developing in Marengo County by early September. Dry weather persisted and some northern areas of the county were upgraded further to Extreme (D3) conditions by the end of the month.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A dry period during the late summer resulted in Severe (D2) drought conditions developing in Marengo County by early September. Dry weather persisted and some northern areas of the county were upgraded further to Extreme (D3) conditions by the end of the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Sep 1, 5:39 PM CST, 6 hours 21 minutes earlier.
Area forecast discussion, Sep 1, 5:39 PM CST, 6 hours 21 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
639 PM CDT Mon Sep 1 2025
...New AVIATION...
.SHORT TERM...
(This evening through Tonight)
Issued at 403 PM CDT MON SEP 1 2025
Small afternoon update to increase PoP's based on the current
radar coverage. While there is still uncertainty on how long these
showers will hang on, I didn't want to risk them sneaking into an
area with no rain in the forecast.
/44/
Previous short-term discussion:
(This evening through Tuesday)
Issued at 245 PM CDT MON SEP 1 2025
This afternoon, upper disturbances through the NW flow interacting
with a weak inverted surface trough will allow for some isolated
to scattered shower activity this afternoon in the NW 1/3 of C
AL. A few thunderstorms are possible, but most of will likely be
just showers. For the remainder 2/3rds of C AL, lower dew points
will allow for hot but not as humid conditions. Convection will
continue off/on into the overnight hours into Tuesday. Although it
should spread a little more SEWD into the area, much of the SE
1/2 of the area should remain rainfree as activity should
deteriorate as it moves away from the better energy.
08
&&
.LONG TERM...
(Tuesday night through next Sunday)
Issued at 245 PM CDT MON SEP 1 2025
We do have a few changes with the extended. Look for only low to
moderate rain chances for Tuesday night through mid week across
the NRN half of C AL as we are scraped by upper disturbances with
only meager available moisture. Guidance is trending drier with
the midweek system and confidence is lower that we will have
enough moisture for showers/tstorms across the SRN half of C AL
now for Wed. Beyond that for the remainder of the extended,
guidance continues to indicate a reinforcing front to move through
the area Thursday (low rain chances N) and possibly again on
Saturday (mainly dry). These two fronts should help to keep the
overnight temperatures down some with a still hot, but not humid,
airmass expected for next weekend. 50s dew points are possible
behind the second system for many by Sunday, except maybe the far
SE counties.
08
Previous long-term discussion:
(Tuesday night through next Sunday)
Issued at 1242 AM CDT MON SEP 1 2025
A shortwave will move into the Lower MS River Valley on Wednesday.
Mid-level moisture will be lacking so that should keep rain coverage
from becoming widespread, but scattered showers and a few storms
will be possible area-wide. A cold front will pass through the area
on Thursday with yet another frontal passage expected over the
weekend, possibly early next week. Doesn't appear that mid-level
moisture will ever rebound behind the first shortwave, so precip
along the frontal boundaries looks limited to scattered coverage at
most, but PoPs could increase as we get closer. Temperatures towards
the end of the week have also trended warmer in the most recent
updates with some communities reaching the low 90s from Thursday
through Saturday. Humidity values remain seasonably low and could
trend even lower behind the frontal passage this weekend.
86/Martin
&&
.AVIATION...
(00Z TAFS)
Issued at 630 PM CDT MON SEP 1 2025
Showers may linger overnight, with KBHM carrying PROB30 groups
for SHRA overnight. Additional showers are possible, but
confidence was not high enough to introduce further rain chances
at this time. Beyond that, VFR conditions are anticipated for the
entire TAF period.
/44/
&&
.FIRE WEATHER...
MinRH values will range from 40-55% this afternoon with chances
for isolated to scattered showers across northern portions of the
area through Wednesday associated with shortwave activity.
Moisture values will remain relatively steady for the next few
days, and will be above critical thresholds. There are no fire
weather concerns at this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
Gadsden 62 83 62 85 / 20 20 30 40
Anniston 62 83 63 85 / 20 20 10 30
Birmingham 66 85 65 86 / 30 30 20 30
Tuscaloosa 67 87 66 88 / 20 20 20 30
Calera 65 86 65 87 / 20 20 10 30
Auburn 63 84 64 85 / 10 10 10 10
Montgomery 64 87 64 90 / 10 10 10 10
Troy 62 86 62 88 / 0 10 10 10
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...02
LONG TERM....08
AVIATION.../44/
Hazardous weather outlook, Sep 1, 12:20 AM CST, 23 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
120 AM CDT Mon Sep 1 2025
ALZ011>015-017>050-020930-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
120 AM CDT Mon Sep 1 2025
This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.
.DAY ONE...Outlook through Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Activation of storm spotters and emergency management is not
expected at this time.
Drought, Marengo
- When
- September 2, 12:00 AM CST to September 21, 12:00 AM CST
- Where
- Marengo forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.248, -87.789 (the zone’s center; the record gives no point)
Much of the county was upgraded to D2 (Severe) level drought in early September. By the end of the month, some northern areas of the county were upgraded further to Extreme (D3) conditions.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, September 2 to 3, 20252 deaths · 2 events
- Wildfire in California, September 2 to 13, 20251 injured · $50 million · 2 events
- Wildfire in Washington, September 2 to 30, 2025$25 million · 1 event
- Rip Current in New Jersey, September 2, 20251 death · 1 event
- Flash Flooding and Dust Storm in Arizona, September 2 to 6, 2025$1.1 million · 1 in hail · 14 events
- Damaging Wind in California, September 2, 2025$25,000 · 70 kt wind · 1 event
- Flash Flooding and Damaging Wind in California, September 2 to 5, 2025$16,000 · 50 kt wind · 4 events
- Drought in Tennessee, September 2 to 30, 20259 events
- Damaging Winds and Heavy Rain in California, September 2 to 4, 202563 kt wind · 4 events
- Flash Flood and Flooding in Puerto Rico, September 2, 2025$800 · 3 events
- Hail in South Dakota, September 2, 20251 in hail · 3 events
- Damaging Winds in Nevada, September 2, 202556 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1282574.